Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Raleigh, NC

February 16, 2016Johnston County, Wayne County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 16, 2016, 6:28 AM EST for Johnston County, Wayne County, Wilson County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2016, 6:28 AM EST (11:28 UTC)
Expired
Feb 16, 2016, 7:15 AM EST
In force
47 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 6:55 AM ESTTSTM WND DMG1 Se Sims, NCTREEE DOWN NEAR SIMS. TIME ESTIAMTED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WUUS52 KRAH 161128
SVRRAH
NCC101-191-195-161215-
/O.NEW.KRAH.SV.W.0005.160216T1128Z-160216T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
628 AM EST TUE FEB 16 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 715 AM EST

* AT 626 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH.
  THE LINE EXTENDED FROM FIVE COUNTY STADIUM SOUTH THROUGH SELMA...
  MOVING NORTHEAST AT 55 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  GOLDSBORO...SMITHFIELD...WILSON...ELM CITY...FREMONT...MICRO...
  SELMA...SHARPSBURG...PINE LEVEL AND KENLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3557 7782 3543 7783 3540 7781 3526 7828
      3529 7830 3527 7837 3575 7838 3582 7826
      3577 7825 3573 7820 3584 7790 3584 7785
      3587 7783 3583 7776 3573 7772 3568 7766
TIME...MOT...LOC 1126Z 239DEG 48KT 3554 7833 

$$

PWB
2 follow-up statements
024 
WWUS52 KRAH 161146
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 AM EST TUE FEB 16 2016

NCC101-191-195-161215-
/O.CON.KRAH.SV.W.0005.000000T0000Z-160216T1215Z/
JOHNSTON NC-WAYNE NC-WILSON NC-
646 AM EST TUE FEB 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EST
FOR EASTERN JOHNSTON...NORTHERN WAYNE AND WILSON COUNTIES...

AT 644 AM EST...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS
LOCATED FROM JUST SOUTH OF BAILEY TO JUST WEST OF PRINCETON... 
MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WILSON...ELM CITY...FREMONT...MICRO...SELMA...
SHARPSBURG...PINE LEVEL...KENLY AND PRINCETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. 

&&

LAT...LON 3557 7782 3543 7783 3540 7781 3526 7828
      3529 7830 3527 7837 3561 7826 3572 7819
      3572 7823 3574 7819 3584 7790 3584 7785
      3587 7783 3583 7776 3573 7772 3568 7766
TIME...MOT...LOC 1144Z 239DEG 48KT 3567 7807 

$$

PWB
292 
WWUS52 KRAH 161210
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 AM EST TUE FEB 16 2016

NCC101-191-195-161220-
/O.EXP.KRAH.SV.W.0005.000000T0000Z-160216T1215Z/
JOHNSTON NC-WAYNE NC-WILSON NC-
710 AM EST TUE FEB 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSTON...NORTHERN
WAYNE AND WILSON COUNTIES WILL EXPIRE AT 715 AM EST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3557 7782 3543 7783 3540 7781 3526 7828
      3529 7830 3527 7837 3561 7826 3572 7819
      3572 7823 3574 7819 3584 7790 3584 7785
      3587 7783 3583 7776 3573 7772 3568 7766
TIME...MOT...LOC 1207Z 239DEG 48KT 3567 7807 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 6:00 AM EST, 28 minutes earlier.

Area forecast discussion, Feb 16, 6:00 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
600 AM EST WED FEB 16 2016

.SYNOPSIS...COOL HIGH PRESSURE WILL BUILD INTO NORTH CAROLINA FROM
THE NORTH TODAY THROUGH THURSDAY. A WEEKEND WARM-UP WILL BE REPLACED
BY ANOTHER CHANGE TO COLDER AND WETTER WEATHER NEXT WEEK.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 1245 AM WEDNESDAY...

A POTENT SHORTWAVE TRACKING RAPIDLY EAST ACROSS THE REGION EARLY
THIS MORNING WILL RESULT IN A POTENTIAL FOR SPOTTY LIGHT RAIN
THROUGH 12Z...PRIMARILY IN THE NE COASTAL PLAIN. WITH FORCING
LARGELY CONFINED TO THE UPPER LEVELS (STRONG DPVA) AND LITTLE IN THE
WAY OF LOW-LEVEL FORCING (AS EVIDENCED BY CEILINGS IN THE 5-12 KFT
RANGE)...EXPECT PRECIPITATION TO BE LIGHT/SPOTTY IN NATURE. VFR
CEILINGS 5-12 KFT WILL DISSIPATE BY 12-15Z IN THE WAKE OF THE
SHORTWAVE...WITH CLEAR SKIES AND A NW/NNW WIND AT 10-15 KT DURING
THE AFTERNOON...DECREASING TO ~5 KT OR LESS AFTER SUNSET. HIGHS IN
THE 50S MOST LOCATIONS...LOWS IN THE LOWER 30S. -VINCENT

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 300 AM WEDNESDAY...

CHILLY HIGH PRESSURE WILL EXTEND OVER THE REGION FROM THE NORTH THURSDAY
AND THURSDAY NIGHT. MOSTLY SUNNY/MOSTLY CLEAR CONDITIONS ARE EXPECTED.
TEMPERATURES SHOULD BE A FEW DEGREES BELOW THE 30 YEAR AVERAGES. HIGHS
ARE EXPECTED TO BE IN THE UPPER 40S NORTH TO MID 50S SOUTH. LOWS IN THE
25-30 RANGE AGAIN FRIDAY MORNING.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 319 AM WEDNESDAY...

...A WEEKEND WARM UP... BUT ANOTHER CHANGE TO CHILLY AND WET WEATHER
EXPECTED NEXT WEEK...

THE STRONG SURFACE HIGH WILL SHIFT OFFSHORE FRIDAY ALLOWING A RETURN FLOW
FROM THE SOUTHWEST-WEST ACROSS NC. PARTLY SUNNY TO MOSTLY SUNNY SKIES
ARE EXPECTED IN THE DRY FLOW WITH MODERATING TEMPERATURES. HIGHS GENERALLY
IN THE MID 50S EXPECTED. FRIDAY NIGHT THROUGH THE WEEKEND WILL BE WARMER
EVEN AT NIGHT WITH THE DEEP SW-W FLOW ASSOCIATED WITH THE SURFACE HIGH
PRESSURE OUT IN THE WESTERN ATLANTIC AND A COLD FRONT WELL TO OUR NW.
SOME INCREASE IN CLOUDINESS... IN PARTICULAR MID AND HIGH CLOUDS WILL OCCUR
BY LATE IN THE WEEKEND. OTHERWISE... EXPECT HIGHS IN THE 60S BOTH SATURDAY
AND SUNDAY. LOWS GENERALLY IN THE 40S OVER THE WEEKEND INTO MONDAY.

FOR MONDAY INTO TUESDAY... ANOTHER SIGNIFICANT PATTERN CHANGE TO A DEEPENING
TROUGH OVER THE EASTERN STATES AND A LARGE POTENT RIDGE OVER THE WESTERN
STATES MEANS MORE WET AND POSSIBLY COLD WEATHER NEXT WEEK.. BEGINNING WITH
A BACKDOOR FRONT SUNDAY NIGHT OR MONDAY BRINGING FRESH CHILLY AIR DOWN
THE EASTERN SEABOARD. THIS OCCURS AND LOW PRESSURE WAVES ARE EXPECTED
TO AFFECT THE GULF COAST TO SE STATES.

SEVERAL THINGS TO WATCH NEXT WEEK... HOW STRONG OF A PUSH OF COLD AIR WILL
REACH DOWN INTO NC/SC NEXT WEEK COURTESY OF THE STRONG POLAR HIGH PRESSURE
THAT IS FORECAST TO BUILD INTO THE UPPER MIDWEST AND GREAT LAKES...
THEN POSSIBLY NEW ENGLAND BY MID-WEEK? IF THE HIGH PRESSURE CAN BUILD DOWN
THE EASTERN SEABOARD AS IN THE LATE JANUARY AND RECENT FEBRUARY STORMS... THEN
OUR CHANCE OF SIGNIFICANT WINTRY WEATHER WILL INCREASE (IF THE PATTERN TURNS
WET COURTESY OF ONE OR TWO WAVES OF LOW PRESSURE - POSSIBLY EVEN ANOTHER COASTAL
STORM) AS THE OPERATIONAL MODELS ARE SUGGESTING.

FOR NOW... WE WILL HAVE THE CHANCE OF RAIN IN THE FORECAST MON-TUE... AND TREND
TEMPS COLDER. LOWS IN THE 30S AND HIGHS IN THE 40S BY TUESDAY. THIS PATTERN CHANGE
BEARS WATCHING AS OUR WILD FLIP-FLOP IN WEEKLY WEATHER CONTINUES.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 600 AM WEDNESDAY...

EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD WITH A WNW
WIND AT 10-15 KT DECREASING TO ~5 KT OR LESS AFTER SUNSET.

LOOKING AHEAD: VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE
WEEK INTO THE WEEKEND. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Feb 16, 4:10 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
410 AM EST TUE FEB 16 2016

NCZ007>011-022>028-039>043-074>078-084>086-088-089-170915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
410 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG SOUTHERLY WINDS...GUSTING AS HIGH AS 40 TO 50 MPH...WILL
BE POSSIBLE ALONG AND AHEAD OF A LINE OF SHOWERS ASSOCIATED WITH A
COLD FRONT PROGRESSING THROUGH CENTRAL NORTH CAROLINA EARLY THIS
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Feb 16, 3:54 AM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
354 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND GST     STANLY COUNTY APT       35.42N  80.15W
02/16/2016  M40 MPH          STANLY             NC   AWOS

            KVUJ REPORTED A PEAK WIND GUST OF 40 MPH IN ASSOCIATION
            WITH A LINE OF SHOWERS AT 315 AM EST.

&&

EVENT NUMBER RAH1600346

VINCENT
Special weather statement, Feb 16, 4:01 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 AM EST TUE FEB 16 2016

NCZ007>011-022>028-039>043-074>078-084>086-088-089-161200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-
WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...ROCKY MOUNT...ASHEBORO...ARCHDALE...
TRINITY...SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...
CLAYTON...SELMA...BENSON...WILSON...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAURINBURG...
RAEFORD...ROCKFISH...SILVER CITY...FAYETTEVILLE...CLINTON
401 AM EST TUE FEB 16 2016

...STRONG WINDS POSSIBLE ALONG AND AHEAD OF AN APPROACHING COLD
FRONT THROUGH 8 AM...

WIDESPREAD SHOWERS ASSOCIATED WITH AN APPROACHING COLD FRONT WILL
CROSS CENTRAL NORTH CAROLINA FROM WEST TO EAST BETWEEN 4 AM AND 8 AM
THIS MORNING. STRONG WINDS ALOFT AND RAPID PRESSURE FALLS
ASSOCIATED WITH THE APPROACHING FRONT WILL RESULT IN AN INCREASED
POTENTIAL FOR STRONG WIND GUSTS WITH SHOWER ACTIVITY BOTH ALONG
AND AHEAD OF THE FRONT. GUSTS AS HIGH AS 40 TO 50 MPH WILL BE
POSSIBLE.

GREENSBORO AND ALBEMARLE BOTH REPORTED PEAK SOUTHWEST WIND GUSTS
OF 40 MPH IN ASSOCIATION WITH THE LINE OF HEAVY SHOWERS ALONG THE
COLD FRONT BETWEEN 315 AND 330 AM EST. LAURINBURG REPORTED A PEAK
SOUTHEAST WIND GUST OF 47 MPH WELL IN ADVANCE OF THE FRONT AT 335
AM...APPARENTLY IN ASSOCIATION WITH RAPID PRESSURE FALLS AND THE
PRESENCE OF ABNORMALLY STRONG FLOW ALOFT.

VINCENT
Local storm report, Feb 16, 4:05 AM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
405 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 AM     NON-TSTM WND GST MACKALL ARMY AIRFIELD   35.04N  79.50W
02/16/2016  M44 MPH          RICHMOND           NC   AWOS

            KHFF REPORTED A PEAK SOUTHEAST WIND GUST OF 44 MPH AT
            354 AM EST.

&&

EVENT NUMBER RAH1600347

VINCENT
Local storm report, Feb 16, 4:27 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
427 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     NON-TSTM WND GST FAYETTEVILLE REGIONAL A 34.99N  78.88W
02/16/2016  M40 MPH          CUMBERLAND         NC   ASOS

            KFAY REPORTED A PEAK SOUTHERLY WIND GUST OF 40 MPH AT
            406 AM EST.

&&

EVENT NUMBER RAH1600348

VINCENT
Special weather statement, Feb 16, 5:39 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 AM EST TUE FEB 16 2016

NCZ007>010-024>027-040>042-077-078-088-089-161130-
JOHNSTON NC-CUMBERLAND NC-WARREN NC-WAKE NC-DURHAM NC-PERSON NC-
ORANGE NC-VANCE NC-NASH NC-CHATHAM NC-FRANKLIN NC-WAYNE NC-
HARNETT NC-SAMPSON NC-GRANVILLE NC-
539 AM EST TUE FEB 16 2016

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE STRONG
WIND GUSTS TO NEAR 50 MPH AND VERY HEAVY RAIN THROUGH 700 AM...

THE LEADING EDGE OF A SQUALL LINE EXTENDED FROM ROXBORO AND WEST
DURHAM SOUTH THROUGH HOLLY SPRINGS... RAVEN ROCK... AND FORT BRAGG
AT 532 AM. THIS LINE OF SHOWERS AND ISOLATED STORMS WILL MOVE EAST
THROUGH THE RALEIGH... DURHAM AND FAYETTEVILLE AREAS THROUGH 630
AM... THEN REACH HENDERSON... LOUISBURG... SMITHFIELD AND CLINTON
BETWEEN 630 AND 730 AM.

WIND GUSTS OF 40 TO 50 MPH ALONG WITH VERY HEAVY RAIN FOR AROUND 30
MINUTES WILL OCCUR WITH THIS LINE.

SPOTTY WIND DAMAGE INCLUDING SOME POWER OUTAGES AND BROKEN LIMBS
MAY OCCUR.

URBAN AND SMALL STREAM FLOODING MAY ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES.

DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION.

&&

LAT...LON 3654 7824 3577 7816 3573 7819 3566 7815
      3519 7810 3518 7817 3486 7816 3483 7890
      3492 7896 3548 7901 3552 7897 3555 7901
      3654 7909
TIME...MOT...LOC 1032Z 239DEG 49KT 3537 7895

PWB
Local storm report, Feb 16, 5:53 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     NON-TSTM WND GST FAYETTEVILLE REGIONAL A 34.99N  78.88W
02/16/2016  M48 MPH          CUMBERLAND         NC   ASOS

            42 KT WIND GUST FROM THE SW.

&&

EVENT NUMBER RAH1600349

MLM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:34 PM ESTDense Fog AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 23 more4 hr
Feb 16, 5:39 AM ESTSpecial Weather StatementRAHCumberland, Durham, Franklin, Granville, Harnett, Johnston and 4 more51 min
Feb 16, 6:03 AM ESTSevere Thunderstorm WarningRAHJohnston, Wake27 min
Feb 16, 6:21 AM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance39 min
Feb 16, 6:38 AM ESTSpecial Weather StatementRAHSampson37 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.